Thunderstorm Wind, Cumberland
- When
- May 22, 3:40 PM CST
- Where
- Cumberland County, Crossville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.950, -85.033
Tree was blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before the first event at May 22, 2:55 PM CST, 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 355 PM CDT SAT MAY 22 2004 .DISCUSSION... .SHORT TERM...(TONIGHT AND SUNDAY)...H5 HIGH PRESSURE REBUILDING WITH DRIER AIR WEST...FROM WATER VAPOR IMAGERY. MODELS SHOW DRIER AIR UNDER RESURGENT HIGH SOUTHWEST. MOSTLY CLEAR TONIGHT...WITH ISOLATED EVENING POP PLATEAU. SURFACE PRESSURE GRADIENT STRENGTHENS SUNDAY... WITH BREEZY CONDITIONS EXPECTED BY AFTERNOON MOST AREAS. .LONG TERM...(SUNDAY NIGHT THROUGH SATURDAY)...MODELS SHOW SURFACE LOW PRESSURE IN THE GREAT LAKES REGION SUNDAY NIGHT...WITH BACK SIDE FLOW PUSHING A COLD FRONT INTO THE OHIO VALLEY REGION 24/12Z. MODELS INCREASE MOISTURE IN MIDDLE TENNESSEE...BUT MODELS KEEP STORM TRACK TO THE NORTH. THE BEST CHANCE OF RAIN LOOKS TO BE ON WEDNESDAY...WITH UPPER TROUGH DRIVING SURFACE BOUNDARY CLOSER. IN FACT...MODELS SHOW FRONT MAY MOVE INTO MIDDLE TENNESSEE. NOT ENOUGH CONFIDENCE FOR A LIKELY POP AT THIS POINT. LONG TERM MODELS MOVE BOUNDARY (WARM FRONT) INTO THE GREAT LAKES REGION LATE IN THE WEEK. && .BNA WATCHES/WARNINGS/ADVISORIES...NONE. && 04
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 530 AM CDT SAT MAY 22 2004 TNZ005>011-022>034-056>066-075-077>080-093>095-231030- BEDFORD-BENTON-CANNON-CHEATHAM-CLAY-COFFEE-CUMBERLAND-DAVIDSON- DEKALB-DICKSON-FENTRESS-GILES-GRUNDY-HICKMAN-HOUSTON-HUMPHREYS- JACKSON-LAWRENCE-LEWIS-MACON-MARSHALL-MAURY-MONTGOMERY-OVERTON-PERRY- PICKETT-PUTNAM-ROBERTSON-RUTHERFORD-SMITH-STEWART-SUMNER-TROUSDALE- VAN BUREN-WARREN-WAYNE-WHITE-WILLIAMSON-WILSON- 218 AM CDT SAT MAY 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A FEW THUNDERSTORMS MAY DEVELOP THIS AFTERNOON. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The Nashville radar (KOHX), 141 km away, was scanning. The volume nearest the first event began at 21:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
Tree was blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2004Every state in 2004This day in weather historyWarnings in Tennessee, May 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5395983.